Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: freaking out on Cymbalta mcp

Posted by yznhymer on September 27, 2004, at 10:19:30

In reply to Re: freaking out on Cymbalta, posted by mcp on September 27, 2004, at 3:30:07

Hi guys...

I'm sort of wrestling with this issue myself. Hope you don't mind if I ruminate out loud here a bit.

My pdoc appt is at noon, and we're gonna discuss trying Cymbalta and who knows what else. I've not gone through a new drug trial in years and my last ADs had relatively benign side-effects(moclobemide; wellbutrin), so its with some trepidation that I read the posts here. Some have found cymbalta to be very "clean" in that regard and others have found it very uncomfortable. In any event, drug trials are not fun and are not risk free.

Frankly, when I read some of the posts, the cure sounds worse than the disease. That is not to minimize the effects of my depression... I'm short on energy, motivation, and the ability to enjoy many things. I have little tolerance for stress, I avoid unfamiliar social situations (though I seem to function OK once I'm in them), and my anxiety and irritability ratchet up very fast. My appetite is out of control, and I have aches and pains all over.

Under these circumstances, do I really want to add a brain chemical to my system that may help with energy and motivation but that cranks up the anxiety even more, does nothing for social anxiety, and turns me into an even fatter sexual dysfuctional? Add to that potential sleep disturbances and other physiological weirdness, and I'm not so sure about the cost/benefits. Of course, if I were back in a suicidal black hole (and that hasn't happened in almost 10 years), my analysis would be very different.

Frankly, at this point in my life I'm less concerned about being productive (in an overworked society) and more concerned with enjoying family, friends, the world around me, and my own fine self. I suppose if I do decide to try the Cymbalta it will be with the hope that I get the full range of benefits without the problematic side-effects (but I think the odds of that are small). Otherwise, I may just stick to my strategy of arranging my world to suit me, rather than chemically altering myself to suit it.

Mark


> "I'm taking it for low-level GAD/dysthymia that was mostly in remission, but also as a buffer for when I try to quit smoking again, and because I'm anticipating a particularly stressful winter."
>
> I am no doctor, but I have felt and seen what these drugs can do. Sometimes beneficial. Sometimes not. The nots are usually unpleasant. If you had low-level GAD/dysthymia that was in remission I can see no reason to try a powerful drug. Quitting smoking is a bitch. I know. Once again, no need for a powerful drug. Lastly, anticipating stress is no reason either. My opinion is that they should only be used as a last resort. Just my opinion and I hope you don't take offense to what I am saying. However, it sounds to me like your situation requires not much more than a very close look at your nutrition/exercise regimen. I may get castigated by some of the AD aficionados on board here, but that is just how I feel. I think going off is not only prudent, but necessary.
>
>
> > Hey folks,
> >
> > I just started Cymbalta last week. Tues-Thurs 15 mg in the morning. Fri-Sun 30 mg split between morning and afternoon.
> >
> > Since I started I've felt completely wired, agitated and stressed. Playing into that is the fact that I'm working on a project right now, but I still attribute it to the med. My temperature feels like it's been bouncing up and down a bit, but I've been sweating almost non-stop.
> >
> > I'm really freaking out. Someone with experience with Cymbalta (or SSRIs/Effexor) please tell me: are these normal start-up side effects?
> >
> > I wasn't feeling that bad before I went on. I'm taking it for low-level GAD/dysthymia that was mostly in remission, but also as a buffer for when I try to quit smoking again, and because I'm anticipating a particularly stressful winter. Given how I feel right now, though, I'm really thinking about discontinuing. Does anyone have any advice?
> >
> > cache-monkey
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yznhymer thread:395545
URL: http://www.dr-bob.org/babble/20040927/msgs/395697.html